MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AG BC GLOBAL WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AG BC GLOBAL WING; PERIPHERAL IV CATHETERS
Catalog Number 382923
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte ag bc global wing foreign matter on catheter tip.The following information was provided by the initial reporter: this is a complaint about abnormal catheter tip found before use.According to the customer report burr-like object found to be adhered to the tip of the catheter before use.
 
Additional Manufacturer Narrative
Investigation results: the complaint of material near the catheter tip was confirmed; however, the root cause of the reported issue could not be determined.Seven photographs and three 22g insyte autoguard iv catheters were provided for investigation.The three iv catheters were taped down to a sheet of paper.The photos and returned samples showed what appeared to be clear plastic material that was not connected to one of the iv catheters.One iv catheters had translucent plastic material taped over the catheter tubing away from the tip.As the insyte autoguard had been opened and manipulated, the root cause of the reported issue could not be determined.A microscopic examination revealed that the formation of each catheter tip was acceptable according to the visual standard.No lot information or labeling was provided.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AG BC GLOBAL WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21072172
Report Number1710034-2024-01575
Device Sequence Number18244995
Product Code FOZ
UDI-Device Identifier00382903829231
UDI-Public(01)00382903829231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382923
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown